Alert archive / Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 95, NWS Blacksburg, VA

May 20, 2008Henry County, Pittsylvania County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at May 20, 2008, 2:00 PM EDT for Henry County, Pittsylvania County, Virginia. It was in force for 17 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2008, 2:00 PM EDT (18:00 UTC)
Expired
May 20, 2008, 2:17 PM EDT
In force
17 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Henry County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 68 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 2:01 PM EDTHAIL 0.88Ridgeway, VANICKEL SIZED HAIL BEGAN AT 155 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 1:09 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1458 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 201800
SVRRNK
VAC089-143-201900-
/O.NEW.KRNK.SV.W.0095.080520T1800Z-080520T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
200 PM EDT TUE MAY 20 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA
  SOUTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 300 PM EDT.

* AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  RIDGEWAY...AND MOVING EAST AT 46 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RIDGEWAY...
  AIKEN SUMMIT...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3661 7949 3657 7971 3655 7972 3655 7974
      3655 8004 3662 8004
TIME...MOT...LOC 1800Z 276DEG 40KT 3656 7976

$$

WERT
1 follow-up statement
000 
WWUS51 KRNK 201817
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
215 PM EDT TUE MAY 20 2008

VAC089-143-201825-
/O.CAN.KRNK.SV.W.0095.000000T0000Z-080520T1900Z/
HENRY VA-PITTSYLVANIA VA-
215 PM EDT TUE MAY 20 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PITTSYLVANIA AND
SOUTHERN HENRY COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED 
SOUTHEAST AND OUT OF THE PREVIOUSLY WARNED AREA. THEREFORE...THE 
WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN PITTSYLVANIA AND 
SOUTHERN HENRY COUNTY HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3661 7949 3657 7971 3655 7972 3655 7974
      3655 8004 3662 8004
TIME...MOT...LOC 1815Z 276DEG 40KT 3654 7955

$$

WERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 1:51 PM EDT, 9 minutes earlier.

Area forecast discussion, May 20, 1:51 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
151 PM EDT TUE MAY 20 2008

.SYNOPSIS...
A SURFACE LOW PRESSURE CENTER WILL TRACK ACROSS THE REGION TODAY
BRINGING SOME RAINFALL TO THE AREA...MOSTLY IN THE NORTH. THIS
WILL BE FOLLOWED BY MORE COOL WEATHER FOR THE MID-WEEK PERIOD AS
AN UPPER LEVEL LOW REMAINS NEARLY STATIONARY OVER SOUTHEAST
CANADA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WATER VAPOR LOOP SHOWS SHORT WAVE IN CENTRAL WEST VIRGINA AT 14Z
WITH MID LEVEL DRYING OVER THE OHIO AND TENNESSEE VALLEY BEHIND
IT. CURRENT SPEED OF VORT WOULD MOVE THE TROF AXIS PAST THE COUNTY
WARNING AREA BY 00Z TONIGHT.

THE SURFACE LOW IS OVER WESTERN VIRGINIA WITH A WARM FRONT
EXTENDING TO THE COAST AND THE COLD FRONT TRAILING BACK INTO
EASTERN TENNESSEE. MSAS IS SHOWING THE STRONGEST PRESSURE FALLS AT
14Z IN SOUTHERN MARYLAND. EXPECT THE LOW TO CONTINUE MOVING EAST-
NORTHEAST AND THE COLD FRONT TO REACH THE LEE OF THE BLUE RIDGE BY
18Z.

THERE ARE ENOUGH BREAKS IN THE CLOUDS...ESPECIALLY EAST OF THE
MOUNTAINS TO GET THE AIRMASS UNSTABLE AHEAD OF THE FRONT. SURFACE
DEW POINTS ARE ONLY IN THE 50S BUT WILL KEEP THE CHANCE FOR
THUNDERSTORMS IN UNTIL THE FRONT PASSES. AS SPC POINTED OUT SHEAR
IS HIGH TODAY...500 M2/S2 AT RNK AND 350 M2/S2 AT GSO...SO
COMBINED WITH THE COLD AIR COMING IN ALOFT HAIL WILL BE A THREAT
ALONG WITH DAMAGING WINDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
COLD FRONT WILL BE WELL EAST OF THE CWA BY THIS EVENING...ALTHOUGH
CONTINUED NW FLOW AND RESIDUAL LOW LEVEL MOISTURE WILL KEEP LIGHT
SHOWERS/DRIZZLE ALONG WESTERN SLOPES INTO EARLY WEDNESDAY MORNING.
WITH UPPER LOW PARKED OVER SOUTHEAST CANADA SEVERAL UPPER IMPULSES
WILL ROUND THE TROUGH AND PROVIDE UPSLOPE CLOUDINESS AND LIGHT
PRECIP IN FAVORED LOCATIONS. DOWNSLOPE FLOW EAST OF THE MOUNTAINS
WILL ALLOW FOR SOME CLEARING IN THE EAST ON WEDNESDAY. TEMPS
RUNNING 5 TO 10 BELOW CLIMO FOR HIGHS ON WED.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
NORTHERLY FLOW AND AN UPPER LEVEL RIDGE IN THE CENTRAL US NOT
MOVING MUCH...DRY AND COOL TEMPERATURES ARE EXPECTED THROUGH
SATURDAY. ON SUNDAY...THESE TWO FEATURES WILL SLIDE TO THE EAST
SOME...WHICH WILL ALLOW WARMER TEMPERATURES TO MOVE INTO THE
REGION. TEMPS GET MORE OF A BOOST WITH NEAR +20C H85 TEMPS FROM
THE ECMWF...ESPECIALLY AHEAD OF A COLD FRONT CUTTING THROUGH THE OHIO
VALLEY EARLY NEXT WEEK. WITH THE RIDGE TO OUR WEST AND STRONGEST
OVER THE GULF STATES...THE GULF WILL BE CUT OFF FROM PROVIDING THE
REGION WITH ANY SUBSTANTIAL MOISTURE. HOWEVER HUMIDITIES WILL BE
ON THE INCREASE AS IT WILL ACCOMPANY THE HEAT FROM THE NORTHWEST.
WITH THE HEAT AND HUMIDITY INCREASING INTO EARLY NEXT
WEEK...ISOLATED OROGRAPHICAL/DIURNAL THUNDERSTORMS WILL BE
POSSIBLE.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A LINE OF SHOWERS AND THUNDERSTORMS ALONG A FAST MOVING COLD FRONT
EXTENDED FROM CHARLOTTE COUNTY VIRGINIA INTO EXTREME EASTERN
TENNESSEE. MSAS IS SHOWING PRESSURE FALLS ALONG MUCH OF THE EAST
COAST FROM DELAWARE TO SOUTH CAROLINA. EXPECT THIS FRONT TO BE
CLEAR OF THE FORECAST AREA BY 21Z. WINDS BEHIND THE FRONT WILL BE
GUSTING OUT OF THE NORTHWEST AT 20-30 KNOTS.

THERE IS A BAND OF MVFR CLOUDS IN THE WESTERN UPSLOPE REGION OF
THE APPALACHIANS. HAVE KEPT MVFR CEILINGS IN ONLY UNTIL 00Z SINCE
THE WEST EDGE OF THESE CLOUDS ARE ALREADY APPROACHING THE
GREENBRIER VALLEY.

THERE MAY BE A BRIEF PERIOD OF MVFR FOG AND CLOUDS AT LWB
OVERNIGHT BUT THERE WILL BE ENOUGH MIXING TO KEEP THE VISIBILITIES
FROM GOING BELOW 3SM.

UPPER TROUGH WILL REMAIN OVER THE AREA THROUGH THE END OF THE WEEK
WITH A COUPLE DISTURBANCES PASSING THROUGH. MAINLY VFR AND DRY
CONDITIONS EXPECTED WITH UPSLOPE LOWER CIGS POSSIBLE IN THE
MOUNTAINS THROUGH THURSDAY. UPPER RIDGE BUILDS IN THIS
WEEKEND...WHICH WILL RESULT IN VFR CONDITIONS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...PC
LONG TERM...KM
AVIATION...AMS
Hazardous weather outlook, May 20, 12:49 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1249 PM EDT TUE MAY 20 2008

VAZ007-009>014-018>020-022>024-WVZ042>045-210200-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-
GREENBRIER-
1249 PM EDT TUE MAY 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION MAY BE NEEDED TODAY.

NCZ001>006-018>020-VAZ015>017-032>035-043>047-058-059-210200-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
1249 PM EDT TUE MAY 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION IS EXPECTED BY 2:00 PM.

In the hours before

Special weather statement, May 20, 9:18 AM EDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
918 AM EDT TUE MAY 20 2008

WVZ045-201400-
GREENBRIER WV-
918 AM EDT TUE MAY 20 2008

AT 913 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF SUMMERSVILLE...OR ABOUT 14
MILES NORTH OF BINGHAM...MOVING EAST AT 70 MPH. THE STRONG
THUNDERSTORM WILL BE NEAR...DUO AT 925 AM EDT...TROUT AT 930 AM
EDT...LEONARD AT 935 AM EDT...AND BEARTOWN STATE PARK AT 940 AM EDT.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

AMS
Special weather statement, May 20, 9:29 AM EDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
929 AM EDT TUE MAY 20 2008

WVZ045-201400-
GREENBRIER WV-
929 AM EDT TUE MAY 20 2008

AT 926 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES WEST OF RICHWOOD...MOVING EAST AT 71 MPH.
THE STRONG THUNDERSTORM WILL BE NEAR...NORTHERN GREENBRIER...JUST
NORTH OF CLEARCO BY 9:40 AM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE LIKELY WITH THIS STORM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

AMS
Special weather statement, May 20, 9:53 AM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
953 AM EDT TUE MAY 20 2008

VAZ020-201445-
BATH VA-
953 AM EDT TUE MAY 20 2008

AT 951 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF MARLINTON...OR ABOUT 13
MILES NORTHWEST OF MOUNTAIN GROVE...MOVING EAST AT 40 MPH. THE STRONG
THUNDERSTORM WILL BE NEAR SUNRISE AND BURNSVILLE AT 1005 AM EDT.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

AMS
Special weather statement, May 20, 12:41 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1241 PM EDT TUE MAY 20 2008

NCZ001>006-018>020-VAZ015>017-032>035-043>047-058-059-210000-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-BEDFORD-AMHERST-
HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
DANBURY...EDEN...BOONE...WILKESBORO...YADKINVILLE...
INDEPENDENCE...GALAX...FLOYD...STUART...ROCKY MOUNT...BEDFORD...
AMHERST...MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...
SOUTH BOSTON...KEYSVILLE
1241 PM EDT TUE MAY 20 2008

...SEVERE THUNDERSTORMS POSSIBLE TODAY...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ALONG AND EAST OF THE BLUE RIDGE. DAMAGING WINDS AND VERY
LARGE HAIL ARE LIKELY WITH THESE STORMS. THE ENVIRONMENT IS ALSO
FAVORABLE FOR THE FORMATION OF TORNADOES.

THE STORMS ARE EXPECTED AHEAD OF COLD FRONT CROSSING THROUGH THE
MID ATLANTIC STATES. THE FRONT WILL MOVE QUICKLY SOUTHEAST
THIS AFTERNOON AND EVENING...REACHING THE COAST BEFORE MIDNIGHT.

AMS
Special weather statement, May 20, 12:58 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1258 PM EDT TUE MAY 20 2008

NCZ004>006-VAZ032-033-043>045-058-059-201800-
ROCKINGHAM NC-STOKES NC-CASWELL NC-PATRICK VA-HALIFAX VA-FRANKLIN VA-
CHARLOTTE VA-PITTSYLVANIA VA-HENRY VA-CAMPBELL VA-
1258 PM EDT TUE MAY 20 2008

...LINE OF STRONG THUNDERSTORMS MOVING INTO SOUTHSIDE VIRGINIA...

AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
RED HOUSE TO 3 MILES NORTHWEST OF CHATHAM TO 3 MILES NORTH OF
MARTINSVILLE CITY TO 8 MILES EAST OF STUART...MOVING SOUTHEAST AT 28
MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...SWANSONVILLE...
SANDY RIVER AT 105 PM EDT...PHENIX...CULLEN AT 110 PM EDT...
RIDGEWAY...RIDGEWAY AT 115 PM EDT...CHARLOTTE COURT HOUSE...RIDGEWAY
AT 120 PM EDT...PRICE...PRESTONVILLE AT 125 PM EDT...

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH
THESE STORMS.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.
Special weather statement, May 20, 1:24 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
124 PM EDT TUE MAY 20 2008

NCZ005-006-VAZ043-044-058-059-201830-
ROCKINGHAM NC-CASWELL NC-HALIFAX VA-CHARLOTTE VA-PITTSYLVANIA VA-
HENRY VA-
124 PM EDT TUE MAY 20 2008

...LINE OF STRONG THUNDERSTORMS MOVING ACROSS SOUTHSIDE VIRGINIA AND
INTO THE NORTHWEST PIEDMONT OF NORTH CAROLINA...

AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
KEYSVILLE TO INGRAM TO RIDGEWAY...MOVING SOUTHEAST AT 32 MPH. THE
LINE OF STRONG THUNDERSTORMS WILL BE NEAR...STONEVILLE...WESTOVER
HILLS AT 130 PM EDT...EDEN...DRAPER AT 135 PM EDT...
MAYFIELD...GATEWOOD AT 140 PM EDT...WENTWORTH...RUFFIN AT 145 PM
EDT...LAWSONVILLE...BETHEL AT 150 PM EDT...

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 1:44 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville61 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.